I have been on Metropolol for several years and my depression is not improving. How do I justify to my doctor that I want to stop the medication to see if my depression improves?
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
@keva74 Metropolol is a blood pressure medication, not used for depression. Is there another prescription you are on, for depression.
I’m aware that Metoprolol is not for depression, but one of its side effects is depression, so I need to drop it or find something different.
Jump to this post
@keva74 Are you sure it's Metroprolo? Are you on other meds ? Almost all meds have same side effects
@keva74– You are indeed correct. Depression is one of the side effects of Metoprol https://www.everydayhealth.com/drugs/metoprolol. It is also a common side effect.
I take Metformin Januvia Piaglitazone potassium chloride Pravastatin, Furosemide as well as Metoprolol. I neeed to get off some of these medications, at least I think I do.
@keva74 Yes that is alot of meds Are you happy with your Dr,s ? If not think about getting a 2bd opinion sometimes another Dr can see things differently .There is a website I use for drugs and there interaction www drug .com
@keva74 Indeed, that is several medications! Remember, also, that side effects can often times "stack" when using multiple medications. Perhaps a discussion with your Dr and pharmacist would be of benefit.
Thanks, I believe you are right.
I was on Metoprolol for 4 weeks before severe diarrhea started. I was not sure if it was the medication, but also my fingers hurt and started swelling. After 3 days of diarrhea (watery) I checked with my Pharmacist. Turned out (which he missed) when my doc sent in the RX, but I have no thyroid glands at all and take Synthroid, which interacts with Metoprolol and will cause diarrhea. I was only on 25mg once a day of Metoprolol, so it only took 2 days to go off it, by half dose twice. Diarrhea stopped first day I took half dose, still loose but much better. 3 days later, no diarrhea at all and swelling and tingling pain in my hands went away. Unfortunately, now my doc has been unable to find another BP med I can use with CKD, thyroid issue and the fact that I cannot have medication with yellow dye in it and BP medication needs to be a Channel Blocker, not Beta Blocker, which is what Metoprolol is. He thought he could put me on Nifedipine, but they all contain yellow dye no matter what Pahrmacuetical you get them from. Yellow dye puts me in the hospital with 210/110 BP. The issue is that I have been on Norvasc NAME Brand BP since 1992, almost 30 years, and it is no longer controlling my BP, but it is kidney and thyroid friendly, not to mention I must take the Name Brand not the Amlodipine generic, because the filler in Generic Maintenance Medications (Meds you must take every day pretty much the rest of your life) causes severe Myalgia, where the pain is so severe in my groin and upper legs, I can't walk. Generic meds like Antibiotics, because I am only on them a short amount of time, they do not cause Myalgia..My docs are lost and I am lost as to where we go from here. Currently I am taking Garlic Extract everyday and it has actually lowered my BP from 190/90 to 155/84 so far. I need it back down to 134/73 (My normal) for 81 years old. Anyone has suggestions they would be welcome.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In